Our expert says:
If I understand you correctly your abdomen is distended because of the cortisone treatment, so once you no longer need these high doses, the condition should improve over time. You can also discuss this with the dr who is treating your MS relapse just to clarify if this is due to water retention which can be a side-effect of cortisone treatment. When you are finished with the cortisone treatment and the effects have worn off (this can take awhile), the dr needs to determine how much of your bloating is due to food allergies in case you do have multiple food allergies and also which foods you are allergic to. It would be detrimental to stop eating dairy products which are an excellent source of calcium without first determining if you are actually allergic to milk and dairy products. Cortisone treatment can reduce the calcium content of the skeleton and you need all the dietary calcium you can get, to prevent this from happening. So take this one step at a time. First complete your treatment and discuss the situation with your medical dr, then when you have fully recovered have tests done to see if you suffer from multiple food allergies. If this is the case, then it is advisable to consult a registered dietitian (visit the Association for Dietetics in SA Website at: www.adsa.org.za and click on "Find a Dietitian" to find a dietitian in your area), to help you with an individual diet prescription that takes your specific allergies into account, but still provides you with all the nutrients you need for good health. When you consult the dietitian you can ask her/him to also include weightloss in your diet prescription.
Holding thumbs that your treatment goes well.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal
advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.